Alert archive / Hawaii / High Wind Warnings in 2007
High Wind Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 3, 2007, 7:32 AM HST for Hawaii County, Hawaii. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 7:32 AM HST (17:32 UTC)
- Expired
- Feb 4, 2007, 12:00 AM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 031732 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 732 AM HST SAT FEB 3 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS IN EFFECT TODAY AND INTO TONIGHT... .A JETSTREAM ALONG THE SOUTHWEST FLANK OF AN UPPER TROUGH HAS KEPT WINDS STRONG ACROSS BIG ISLAND SUMMITS. WINDS WILL EASE SATURDAY NIGHT AS THE TROUGH MOVES EASTWARD. HIZ028-040645- /O.UPG.PHFO.WI.Y.0007.000000T0000Z-070204T0100Z/ /O.NEW.PHFO.HW.W.0003.070203T1732Z-070204T1000Z/ BIG ISLAND SUMMITS- 732 AM HST SAT FEB 3 2007 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THIS IS AN UPGRADE FROM THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ POWELL
1 follow-up statement
000 WWHW70 PHFO 040140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST SAT FEB 3 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS IN EFFECT UNTIL MIDNIGHT TONIGHT... .A JETSTREAM ALONG THE SOUTHWEST FLANK OF AN UPPER TROUGH HAS KEPT WINDS STRONG ACROSS BIG ISLAND SUMMITS. WINDS WILL EASE AFTER MIDNIGHT AS THE TROUGH MOVES EASTWARD. HIZ028-041000- /O.CON.PHFO.HW.W.0003.000000T0000Z-070204T1000Z/ BIG ISLAND SUMMITS- 340 PM HST SAT FEB 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ POWELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 3, 4:08 AM HST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 3, 4:08 AM HST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 408 AM HST SAT FEB 3 2007 .CORRECTION TO SYNOPSIS. .SYNOPSIS...SKIES WILL BE SUNNY THROUGH THE WEEKEND AND INTO THE FIRST HALF OF NEXT WEEK. WEATHER WILL BE MOSTLY DRY WITH COOL NIGHTTIME TEMPERATURES DIPPING INTO THE LOW 60S TO UPPER 50S. A WEAK FRONT IS EXPECTED TO REACH KAUAI WEDNESDAY AND CONTINUE WEAKENING AS IT MOVES TO THE CENTRAL ISLANDS THURSDAY. && .DISCUSSION...NO PRECIPITATION WAS REPORTED ON RAIN GAGES OVERNIGHT. THE TEMPERATURE INVERSION HAS STRENGTHENED AT 5 TO 6 THOUSAND FEET AND THE AIR MASS IS VERY DRY AND COOL AS INDICATED BY DEW POINT TEMPERATURES IN THE LOW 50S. NORTHERLY SURFACE WINDS AROUND 10 TO 15 MPH WILL BE BECOME LIGHT AND VARIABLE AS A VERY WEAK SURFACE HIGH PASSES OVER THE ISLANDS SUNDAY FOLLOWED BY A LINGERING RIDGE. LIGHT WINDS AND CLEAR SKIES ALLOW ARE THE BEST CONDITIONS FOR LOW NIGHTTIME TEMPERATURES...EVEN INTO THE UPPER 50S WHICH WOULD BE TYPICAL FOR COOL WINTERTIME LOWS IN HAWAII. THE UPPER TROUGH HAS PROGRESSED EAST OF THE STATE BUT UPPER LEVEL WINDS REMAIN STRONG. THE WIND ADVISORY ON HALEAKALA IS CANCELLED. THE HIGH WIND WARNING ON THE SUMMITS OF THE BIG ISLAND HAS BEEN DOWNGRADED TO A WIND ADVISORY SINCE WINDS ARE AT OR ABOVE THE 35 MPH THRESHOLD FOR A WIND ADVISORY. A DOWNWARD TREND IS EXPECTED THROUGH THE DAY. THE SURFACE RIDGE MAY EDGE SOUTH TO THE BIG ISLAND WHEN A FRONT PASSES A HUNDRED MILES NORTH OF THE STATE MONDAY. THEREFORE PREVAILING WINDS...ALTHOUGH LIGHT...WILL HAVE A SOUTHERLY COMPONENT AND MAY EVEN BE LIGHT SOUTHWESTERLY NEAR KAUAI MONDAY THROUGH THURSDAY. STEADY AND STRONGER TRADE WINDS ARE NOT EXPECTED FOR THE SECOND HALF OF NEXT WEEK DUE TO THE PASSAGE OF ANOTHER FRONT AT THE END OF THE WEEK. && .MARINE...SURF EXPECTED TO BE JUST ABOVE ADVISORY LEVELS ON EXPOSED WEST AND NORTH FACING SHORES TODAY...DECREASING SLOWLY SUNDAY. CONDITIONS ARE HOWEVER UNSUITABLE FOR SURFING DUE TO THE STORMY OCEAN CONDITIONS CAUSED BY ONSHORE NORTHERLY WINDS. SMALL CRAFT ADVISORIES FOR SEAS ABOVE 10 FEET ARE IN EFFECT FOR ALL COASTAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH 3 PM TODAY FOR BIG ISLAND MAUNA LOA AND MAUNA KEA SUMMITS. SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:38 PM HST | Wind Advisory | HFO | Kalawao | 12 hr |
| Feb 3, 3:28 AM HST | Wind Advisory | HFO | Hawaii | 4 hr |
Nearby
High Wind Warnings in Hawaii, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.